Gaussian maps and multiplication maps on certain projective varieties

Giuseppe Pareschi

Compositio Mathematica (1995)

  • Volume: 98, Issue: 3, page 219-268
  • ISSN: 0010-437X

How to cite


Pareschi, Giuseppe. "Gaussian maps and multiplication maps on certain projective varieties." Compositio Mathematica 98.3 (1995): 219-268. <>.

author = {Pareschi, Giuseppe},
journal = {Compositio Mathematica},
keywords = {gaussian map; duality theory on abelian varieties; surjectivity of the gaussian map; Clifford index},
language = {eng},
number = {3},
pages = {219-268},
publisher = {Kluwer Academic Publishers},
title = {Gaussian maps and multiplication maps on certain projective varieties},
url = {},
volume = {98},
year = {1995},

AU - Pareschi, Giuseppe
TI - Gaussian maps and multiplication maps on certain projective varieties
JO - Compositio Mathematica
PY - 1995
PB - Kluwer Academic Publishers
VL - 98
IS - 3
SP - 219
EP - 268
LA - eng
KW - gaussian map; duality theory on abelian varieties; surjectivity of the gaussian map; Clifford index
UR -
ER -


  1. [A] Accola, R.: "Plane models for Riemann surfaces admitting certain half canonical linear series I" in: Riemann surfaces and related topics, Princeton Univ. Press (1980). Zbl0491.30038MR624801
  2. [ACGH] Arbarello, E., Comalba, M., Griffiths, Ph., Harris, J.: Geometry of algebraic curves, Vol. I, Springer-Verlag (1985). Zbl0559.14017MR770932
  3. [B] Ballico, E.: "On the Clifford index of algebraic curves ", Proc. AMS97 (1986) 217-218. Zbl0591.14020MR835868
  4. [BM] Beauville, A., Merindol, J.Y.: "Sectiones hyperplanes des surfaces K3 ", Duke Math. J.55 (1987) 873-878. Zbl0663.14028MR916124
  5. [BEL] Bertram, A., Ein, L., Lazarsfeld, R.: "Surjectivity of gaussian maps for line bundles of large degree on curves" in Algebraic geometry, LNM1479, Springer-Verlag (1991) 15-25. Zbl0752.14036MR1181203
  6. [Bu] Butler, D.: "Normal generation of vector bundles over a curve", J. Diff. Geom.39 (1994) 1-34. Zbl0808.14024MR1258911
  7. [C] Ciliberto, C.: "On rationally determined line bundles on a family of projective curves with general moduli", Duke Math. J.55 (1987) 909-917. Zbl0657.14013MR916128
  8. [CHM] Ciliberto, C., Harris, J., Miranda, R.: "On the surjectivity of the Wahl map", Duke Math. J.57 (1988) 829-858. Zbl0684.14009MR975124
  9. [CS] Ciliberto, C., Semesi, E.: "Singularities of the theta divisor and congruences of planes", J. Alg. Geom.1 (1992) 231-250. Zbl0787.14019MR1144438
  10. [CM] Coppens, M., Martens, G.: "Secant spaces and Clifford's theorem", Compositio Math.78 (1991) 193-212. Zbl0741.14035MR1104787
  11. [D] Del Centina, A.: "Remarks on curves admitting an involution of genus ≽ 1 and some applications", Boll. U.M.I. (6) 4-B(1985) 671-683. Zbl0609.14017
  12. [EKS] Eisenbud, D., Koh, J., Stillman, M.: "Determinantal equations for curves of high degree", Amer. J. Math.110 (1988) 513-539. Zbl0681.14027MR944326
  13. [ELMS] Eisenbud, D., Lange, H., Martens, G., Schreyer, F.: "The Clifford dimension of a projective curve ", Conmpositio Math.72 (1989), 173-204. Zbl0703.14020MR1030141
  14. [FHL] Fulton, W., Harris, J., Lazarsfeld, R.: "Excess linear series on an algebraic curve ", Proc. AMS92 (1984) 320-322. Zbl0549.14004MR759642
  15. [FL] Fulton, W., Lazarsfeld, R.: "On the connectedness of degeneracy loci and special divisors", Acta Math.146 (1981). Zbl0469.14018MR611386
  16. [G] Green, M.: "Koszul cohomology and the geometry of projective varieties", J. Diff. Geom.19 (1984) 125-171. Zbl0559.14008MR739785
  17. [GL] Green, M., Lazarsfeld, R.: "On the projective normality of complete linear series on an algebraic curve", Inv. Math.83 (1986) 73-90. Zbl0594.14010MR813583
  18. [Gh] Ghione, F.: "Un probleme de type Brill-Noether pour les fibres vectioriels", in: LNM997, Springer-Verlag (1983). Zbl0538.14022MR714749
  19. [K1] Kempf, G.: "Towards the inversion of abelian integrals, I", Ann. of Math.110 (1979) 243-273. Zbl0452.14011MR549489
  20. [K2] Kempf, G.: Complex abelian varieties and theta functions, Springer-Verlag (1991). Zbl0752.14040MR1109495
  21. [K3] Kempf, G.: "Projective coordinate rings of abelian varieties", in Algebraic Analysis, Geometry and Number Theory (Igusa, J. I., ed), Johns Jopkins Press (1989) 225-236. Zbl0785.14025MR1463704
  22. [L1] Lazarsfeld, R.: "A sampling of vector bundles techniques in the study of linear series", in: Lectures on Riemann surfaces (Cornalba, M., Gomez-Mont, X., Verjiovski, A. eds), World Scientific (1989). Zbl0800.14003MR1082360
  23. [L2] Lazarsfeld, R.: "Some applications of the theory of positive vector bundles", in: LNM1092, Springer-Verlag (1984). Zbl0547.14009MR775876
  24. [L3] Lazarsfeld, R.: "Brill-Noether-Petri without degeneration ", J. Diff. Geom.23 (1986) 299-307. Zbl0608.14026MR852158
  25. [Lo] Lopez, A.: "Surjectivity of gaussian maps on curves in Pr with general moduli " (preprint). Zbl0894.14012
  26. [M1] Mumford, D.: "Varieties defined by quadratic equations", Corso C.I.M.E.1969, in: Questions on algebraic varieties, Cremonese (1970) 30-100. Zbl0198.25801MR282975
  27. [M2] Mumford, D.: Abelian varieties, Oxford University Press (1970). Zbl0223.14022MR282985
  28. [MS] Martens, G., Schreyer, F.: "Line bundles and syzygies of triginal curves ", Abh. Math. sem. Univ. Hamburg56 (1986) 169-189. Zbl0628.14029MR882414
  29. [Ma] Maroni, A.: "Le serie lineari sulle curve trigonali", Ann. Mat. Pura e Appl.25 (1946) 341-354. Zbl0061.35407MR24182
  30. [Mu] Mukai, S.: "Duality between D(X) and D(X) with its application to Picard sheaves ", 81 (1981) 153-175. Zbl0417.14036MR607081
  31. [N] Nagata, M.: "On self intersection of vector bundles of rank 2 on Riemann surface", Nagoya Math. J.37 (1970) 191-196. Zbl0193.21603MR258829
  32. [P] Paoletti, R.: "On the surjectivity of Wahl maps on a general curve", preprint. 
  33. [V] Voisin, C.: "Sur l'application de Wahl des courbes satisfaisant la condition de Brill-Noether-Petri", Acta Math.168 (1992) 249-272. Zbl0767.14012MR1161267
  34. [W1] Wahl, J.: "The jacobian algebra of a graded Gorenstein singularity", Duke Math. J.55 (1987) 843-871. Zbl0644.14001MR916123
  35. [W2] Wahl, J.: "Gaussian maps on algebraic curves", J. Diff. Geom.32 (1990), 77-98. Zbl0724.14022MR1064866
  36. [W3] Wahl, J.: "Introduction to gaussian maps on an algebraic curve" in: Complex projective geometry (Ellingsrud, G., Peskine, Ch., Sacchiero, G., Stromme, S. A. eds) Cambridge Univ. Press (1992) 304-323. Zbl0790.14014MR1201392
  37. [We] Welters, G.: "The surface C - C on Jacobi varieties and second order theta functions", Acta Math.157 (1986) 1-22. Zbl0771.14012MR857677

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.